Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at May 28, 2016, 4:58 PM CDT for Franklin County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2016, 4:58 PM CDT (21:58 UTC)
- Expired
- May 28, 2016, 5:45 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
County Franklin County, MO
The radar
The St Louis radar (KLSX), 51 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 5:09 PM CDT | HAIL 0.5 | 3 Nw Japan, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
838
WWUS83 KLSX 282158
SPSLSX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
458 PM CDT SAT MAY 28 2016
MOZ059-062-282245-
GASCONADE MO-FRANKLIN MO-
458 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GASCONADE AND
SOUTHERN FRANKLIN COUNTIES UNTIL 545 PM CDT...
AT 457 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF ROSEBUD...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON...UNION...SULLIVAN...ST. CLAIR...VILLA RIDGE...PARKWAY...
MIRAMIGUOA PARK...LONEDELL...BEAUFORT...LESLIE...NOSER MILL...
PINEY PARK...MOSELLE...JAPAN AND STANTON.
THIS INCLUDES INTERSTATE 44 IN MISSOURI BETWEEN EXITS 225 AND 247.
LAT...LON 3832 9147 3854 9096 3853 9093 3854 9091
3853 9091 3831 9078 3820 9118 3821 9141
TIME...MOT...LOC 2157Z 246DEG 26KT 3827 9135
$$
CARNEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at May 28, 3:35 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 28, 3:35 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 335 PM CDT SAT MAY 28 2016 .SHORT TERM... (Through Late Tonight) Issued at 333 PM CDT Sat May 28 2016 Prefrontal trof to slide through forecast area this evening. Showers and thunderstorms are already firing along it, but for the most part should remain scattered in nature. Best chances initially will be over central/northeast MO/west central IL, then slide southeast across rest of forecast area this evening. Decent instability and forcing, with the main threat being damaging winds. Otherwise, will see storms weaken after sunset, then partly cloudy with lows in the low to mid 60s. Byrd .LONG TERM... (Sunday through Next Saturday) Issued at 333 PM CDT Sat May 28 2016 Quieter weather is expected on Sunday as the upper level trough shifts northeast of our area. Could not rule out a few showers or storms across parts of southeast MO and southwest IL where there will be better low level moisture and instability near a southeastward moving weak surface trough. Slightly cooler low temperatures are expected for Sunday night due to less cloud cover, light or calm surface winds, and a little lower surface dew points. The potential for convection will gradually increase from west to east on Monday and Monday night as the surface ridge shifts east of our area and southerly flow returns. There should also be weak shortwaves moving eastward through the region in weak west- southwesterly upper level flow. A better chance of showers/storms is expected by Wednesday and continuing through at least Wednesday night as an upper level trough/low moves eastward through the northern Plains sending a cold front southeastward through our forecast area Wednesday and Wednesday night. May have post frontal showers on Thursday as a deep upper level trough moves through the region, possibly continuing into Thursday night or even Friday until the upper level trough and embedded shortwaves shifts east of our area. Cooler temperatures can be expected beginning on Thursday due to cold air advection behind the cold front. Drier conditions can also be expected heading into the next weekend as a relatively large surface ridge moves southeastward through our area with temperatures slightly below normal for early June. GKS && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 105 PM CDT Sat May 28 2016 Storms have begun to develop ahead of next frontal boundary over far northern MO. Coverage still expected to be spotty so kept vicinity thunderstorms for taf sites between 19z and 02z Sunday. Otherwise, VFR conditions outside of storms. South winds around 15kts to veer to the southwest by this evening, then veer to the west to northwest behind the cold front mid morning on Sunday. Specifics for KSTL: Storms have begun to develop ahead of next frontal boundary over far northern MO. Coverage still expected to be spotty so kept vicinity thunderstorms for metro area between 22z and 02z Sunday. Otherwise, VFR conditions outside of storms. South winds around 15kts to veer to the southwest by 02z Sunday, then veer to the west to northwest behind the cold front 16z Sunday. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 28, 3:42 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 342 PM CDT SAT MAY 28 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 342 PM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ESPECIALLY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. GKS
In the hours before
Special weather statement, May 28, 4:57 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
457 PM CDT SAT MAY 28 2016
MOZ052-282245-
LINCOLN MO-
457 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY UNTIL 545 PM
CDT...
AT 456 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TROY...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TROY...ELSBERRY...MOSCOW MILLS...WINFIELD...DAVIS...HAWK POINT...
FOUNTAIN N' LAKES...FOLEY...CAVE AND NEW HOPE.
THIS ALSO INCLUDES CUIVRE RIVER STATE PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3922 9072 3914 9071 3911 9068 3909 9068
3906 9071 3900 9069 3887 9105 3887 9109
3893 9111 3893 9113 3903 9119 3922 9082
TIME...MOT...LOC 2156Z 240DEG 26KT 3899 9105
CARNEYSpecial weather statement, May 28, 4:58 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
458 PM CDT SAT MAY 28 2016
MOZ059-062-282245-
GASCONADE MO-FRANKLIN MO-
458 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GASCONADE AND
SOUTHERN FRANKLIN COUNTIES UNTIL 545 PM CDT...
AT 457 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF ROSEBUD...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON...UNION...SULLIVAN...ST. CLAIR...VILLA RIDGE...PARKWAY...
MIRAMIGUOA PARK...LONEDELL...BEAUFORT...LESLIE...NOSER MILL...
PINEY PARK...MOSELLE...JAPAN AND STANTON.
THIS INCLUDES INTERSTATE 44 IN MISSOURI BETWEEN EXITS 225 AND 247.
LAT...LON 3832 9147 3854 9096 3853 9093 3854 9091
3853 9091 3831 9078 3820 9118 3821 9141
TIME...MOT...LOC 2157Z 246DEG 26KT 3827 9135
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:44 PM CDT | River Flood Warning | LSX | Cole | 41 hr |
| May 28, 4:57 PM CDT | Special Weather Statement | LSX | Lincoln | 48 min |
| May 28, 5:43 PM CDT | Special Weather Statement | LSX | Warren | 47 min |
| May 28, 5:58 PM CDT | Special Weather Statement | LSX | Gasconade | 47 min |
| May 28, 6:58 PM CDT | Special Weather Statement | LSX | Franklin | 47 min |
| May 28, 3:38 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 37 min |
| May 28, 5:41 PM CDT | Special Weather Statement | LSX | Calhoun | 49 min |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.